Alert archive / New York / River Flood Warnings in 2011

River Flood Warning 94, NWS Binghamton, NY

September 7, 2011Orange County, Sullivan County, New York

NWS Binghamton, NY issued this river flood warning at Sep 7, 2011, 6:01 AM EDT for Orange County, Sullivan County, New York. It took effect at Sep 7, 2011, 11:02 AM EDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Sep 7, 2011, 6:01 AM EDT (10:01 UTC)
In effect from
Sep 7, 2011, 11:02 AM EDT
Expired
Sep 7, 2011, 9:17 PM EDT
In force
10 hr
Issued by
NWS Binghamton, NY
Flood severity
Minor

Counties Orange County, NY, Sullivan County, NY

The radar

The Albany radar (KENX), 121 km from the middle of the area, began a volume at 10:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Neversink River at Bridgeville (BRGN6).

Action stage
12 ft
Minor stage
13 ft
Moderate stage
17 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 01436690, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this river flood warning went out at Sep 7, 3:29 AM EDT, 2 hours 32 minutes earlier.

Area forecast discussion, Sep 7, 3:29 AM EDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
329 AM EDT WED SEP 7 2011

.SYNOPSIS...
THE REMNANTS OF TROPICAL STORM LEE WILL MOVE NORTH INTO THE
THE OHIO VALLEY TODAY....THEN STALL AND WEAKEN. RAIN, HEAVY AT
TIMES, WILL CONTINUE TODAY AND TONIGHT. A FLASH FLOOD WATCH IS
IN EFFECT FOR THE POTENTIAL OF FLASH FLOODING...AND THEN RIVER
FLOODING WILL DEVELOP AS RUNOFF FLOWS INTO THE RIVERS. THE RAIN
WILL TAPER TO LIGHTER SHOWERS THURSDAY NIGHT AND FRIDAY, THEN
LINGER THROUGH THE END OF THE WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
RAIN HAS SPREAD ACROSS THE BGM CWA...WITH RPTS OF FLOODING ALREADY
ACRS NE PA. STRONG ISEN ASCENT UNDERNEATH RR QUAD OF AN UPR LVL
JET...AND SFC INVERTED TROF WHICH WILL BE FOCUS FOR +RA ACRS THE
FCST AREA LATER THIS MRNG AND AFTN. SOME DIFFS IN THE LOCATION OF
THIS HEAVY PCPN AXIS...WITH CANADIAN IN PARTICULAR FURTHER EAST
NEARER THE BGM RGN. NAM/GFS SUGGEST THIS FOCUS WILL BE FURTHER W
OVER THE CNTRL SRN TIER/SRN FINGER LAKES AND FAR WRN PORTIONS OF
THE SUSQ RGN....AND QUICK LOOK AT LATEST HRR/RUC AND OOZ EURO
SUPPORTS THIS LOCATION. LATEST QPF FCSTS HAVE AN AXIS OF 4-7
INCHES IN THIS AREA...AND POTNL FOR LCLLY HIER AMTS CAN NOT BE
RULED OUT. VERY HIGH PRECIP WATER WILL AID +RA TDA/TNGT. POTNL FOR SOME
TSRA ACRS NE PA WHERE AXIS OF HIGHER THETA-E WILL WORK INTO THE
RGN. LEANED TWDS COOLER MET TEMPS.

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
PCPN SHUD BCM MORE SHOWERY ON THU/THU NGT BUT POTNL WILL STILL
EXITS FOR SOME LCLY HEAVY RAIN. CHC FOR TSRA SPCLY SRN TIER AND
NE PA THU MAINLY THU/FRI AFTNS...WHICH WILL ONLY EXACERBATE FLASH
FLOODING CONCERNS. ACTIVITY SHUD SLOWLY DCRS WITH TIME INTO FRIDAY
NGT.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
UPDATED AT 2 PM...
SATURDAY AND SUNDAY SOME SHOWERS STILL AROUND WITH LEE STILL CUT
OFF OVER THE OHIO VALLEY. THIS LIFTS OUT ON BOTH THE GFS AND EURO
ON MONDAY BRINGING A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS
MONDAY INTO TUESDAY. NOT AS WET WITH TEMPERATURES ABOVE NORMAL
SATURDAY TO MONDAY THEN NEAR NORMAL TUESDAY.

&&

.AVIATION /07Z WEDNESDAY THROUGH SUNDAY/...
MODERATE TO HEAVY RAIN BANDS ARE SPREADING THROUGH THE AVP
TERMINAL, AND WILL ARRIVE AT BGM, ITH, AND ELM IN THE NEXT 2-4
HOURS. VISIBILITIES WILL FALL TO 1 TO 3 MILES, AND CEILINGS WILL
DROP TO BETWEEN 500 AND 1500 FEET IN RAIN BANDS.

AS THE ATMOSPHERE SATURATES DURING THE LATE MORNING HOURS, MOST
TERMINALS WILL LOCK INTO IFR TERRITORY...GENERALLY AROUND 2-3 SM
VISIBILITY AND 500-1000 FT CEILINGS. WINDS WILL BE EASTERLY AROUND
5-8 KNOTS.

OUTLOOK...

WED NGT INTO THU NGT...MVFR AND IFR IN RAIN AND FOG.

FRI TO SUN...VFR/MVFR WITH SEMITROPICAL MOISTURE STILL HERE AND
             SOME SHOWERS.

&&

.HYDROLOGY...
QPFS FROM NCEP...GFS AND NAM ALSO SUGGEST A 4-7 INCH RAINFALL ACRS
CNTRL SRN TIER/CHEMUNG BASIN AND SRN FINGER LAKES. THE REST OF THE
REGION SEES 2-4 INCHES OF RAIN. BUT THESE AREAS HAVE SEEN A LOT OF
RAIN FROM IRENE WITH THE CNTRL SRN TIER/CHEMUNG AND FINGER LAKES
SEEING LESS RAIN AND HAVE MORE CAPACITY TO HOLD SOME RUNOFF BACK.
IN ANY EVENT...WE ARE VERY CONCERNED FOR LOCALIZED MAJOR FLASH
FLOODING...AND POTENTIALLY MODERATE TO MAJOR FLOODING ON OUR
RIVERS. THE MOST AT RISK LIKELY WILL BE THE CHEMUNG BASIN...FINGER
LAKES...BASINS OF NORTHEAST PA. THE NORTH BRANCH OF THE
SUSQUEHANNA AND UPPER DELAWARE LIKELY WILL SEE SOME FLOODING BUT
CUD BE SPARED THE WORST SINCE IT APPEARS AT THIS POINT THAT THE
HEAVIEST RAINS MAY STAY WEST OF THIS REGION. HOWEVER...ANTECEDENT
CONDITIONS IN THESE AREAS WARRANT FLOOD WATCHES GIVEN HOW WET IT
HAS BEEN. BOTTOM LINE NO ONE IS OUT OF THE WOODS AT THIS POINT.
THE THREATS ARE ELEVATED FOR FLOODING EVERYWHERE IN OUR SERVICE
AREA.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR PAZ038>040-043-044-
     047-048-072.
NY...FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR NYZ009-015>018-
     022>025-036-037-044>046-055>057-062.

&&

LONG TERM...TAC
AVIATION...DJP
HYDROLOGY...
Hazardous weather outlook, Sep 7, 3:44 AM EDT, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
344 AM EDT WED SEP 7 2011

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-080745-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-
NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
344 AM EDT WED SEP 7 2011

...FLOOD WATCH IN EFFECT THROUGH THURSDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Local storm report, Sep 7, 2:35 AM EDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
235 AM EDT WED SEP 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0234 AM     FLASH FLOOD      WILKES-BARRE            41.25N  75.88W
09/07/2011                   LUZERNE            PA   EMERGENCY MNGR

            WIDESPREAD FLOODING WITH SOME EVACUATIONS BEGINNING

&&

DJP

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 10:27 PM EDTAreal Flood AdvisoryBGMSullivan6 hr
Sep 7, 4:52 AM EDTAreal Flood AdvisoryBGMSullivan7 hr
Sep 7, 5:37 AM EDTRiver Flood WarningBGMDelaware, Sullivan16 hr
Sep 7, 6:08 AM EDTRiver Flood WarningBGMDelaware3 days
Sep 7, 6:08 AM EDTRiver Flood WarningBGMDelaware57 hr
Sep 7, 7:49 AM EDTAreal Flood WarningBGMDelaware6 hr
Sep 7, 8:38 AM EDTFlash Flood WarningBGMChemung, Tioga6 hr
Sep 7, 8:53 AM EDTFlash Flood WarningBGMBroome6 hr
Sep 7, 9:02 AM EDTAreal Flood AdvisoryBGMSchuyler, Steuben, Tompkins, Yates6 hr
Sep 7, 9:07 AM EDTAreal Flood AdvisoryBGMChenango, Cortland6 hr
Sep 7, 9:08 AM EDTRiver Flood WarningBGMDelaware47 hr
Sep 7, 9:45 AM EDTRiver Flood WarningBGMBroome5 days
Sep 7, 9:47 AM EDTFlash Flood WarningBGMChenango6 hr
Sep 7, 10:22 AM EDTAreal Flood AdvisoryBGMMadison, Oneida, Otsego6 hr
Sep 7, 10:25 AM EDTAreal Flood WarningBGMDelaware12 hr
Sep 7, 11:24 AM EDTRiver Flood WarningBGMBroome4 days
Sep 7, 11:24 AM EDTRiver Flood WarningBGMBroome, Tioga5 days
Sep 7, 11:24 AM EDTRiver Flood WarningBGMTioga5 days
Sep 7, 11:33 AM EDTFlash Flood Warning EmergencyBGMBroome, Tioga18 hr
Sep 7, 12:45 PM EDTFlash Flood WarningBGMChenango, Cortland, Otsego6 hr
Sep 7, 12:49 PM EDTRiver Flood WarningBGMOrange8 hr
Sep 7, 1:31 PM EDTFlash Flood Warning EmergencyBGMChenango6 hr
Sep 7, 1:38 PM EDTAreal Flood WarningBGMDelaware6 hr
Sep 7, 2:18 PM EDTRiver Flood WarningBGMChenango, Delaware4 days
Sep 7, 2:25 PM EDTFlash Flood WarningBGMBroome, Chemung, Chenango, Cortland, Otsego, Tioga18 hr
Sep 7, 3:42 PM EDTRiver Flood WarningBGMDelaware60 hr
Sep 7, 3:42 PM EDTRiver Flood WarningBGMSullivan42 hr
Sep 7, 3:42 PM EDTRiver Flood WarningBGMSullivan40 hr
Sep 7, 3:59 PM EDTRiver Flood WarningBGMTioga3 days
Sep 7, 3:59 PM EDTRiver Flood WarningBGMDelaware, Otsego3 days
Sep 7, 3:59 PM EDTRiver Flood WarningBGMBroome4 days
Sep 7, 3:59 PM EDTRiver Flood WarningBGMChenango59 hr
Sep 7, 3:59 PM EDTRiver Flood WarningBGMChenango66 hr
Sep 7, 3:59 PM EDTRiver Flood WarningBGMBroome55 hr
Sep 7, 3:59 PM EDTRiver Flood WarningBGMChenango, Otsego66 hr
Sep 7, 3:59 PM EDTRiver Flood WarningBGMCortland55 hr
Sep 7, 3:59 PM EDTRiver Flood WarningBGMCortland29 hr
Sep 7, 4:28 PM EDTFlash Flood WarningBGMCayuga, Chemung, Schuyler, Seneca, Tioga, Tompkins12 hr
Sep 7, 4:29 PM EDTFlash Flood WarningBGMDelaware4 hr
Sep 7, 4:34 PM EDTFlash Flood WarningBGMCayuga, Madison, Oneida, Onondaga12 hr
Sep 7, 4:42 PM EDTFlash Flood WarningBGMDelaware4 hr
Sep 7, 6:22 PM EDTRiver Flood WarningBGMTompkins27 hr
Sep 7, 6:22 PM EDTRiver Flood WarningBGMMadison, Oneida27 hr
Sep 6, 11:04 PM EDTFlash Flood WarningBGMLackawanna, Luzerne, Pike, Wayne6 hr
Sep 7, 3:49 AM EDTRiver Flood WarningBGMPike, Wayne31 hr
Sep 7, 5:01 AM EDTFlash Flood WarningBGMLackawanna, Luzerne, Wayne4 hr
Sep 7, 9:00 AM EDTAreal Flood AdvisoryBGMLackawanna, Luzerne, Wayne6 hr
Sep 7, 9:45 AM EDTRiver Flood WarningBGMBradford36 hr
Sep 7, 10:28 AM EDTAreal Flood AdvisoryBGMLuzerne, Wyoming6 hr
Sep 7, 12:12 PM EDTFlash Flood WarningBGMLuzerne, Wyoming6 hr
Sep 7, 1:24 PM EDTFlash Flood Warning EmergencyBGMWyoming6 hr
Sep 7, 2:47 PM EDTRiver Flood WarningBGMWyoming37 hr
Sep 7, 4:03 PM EDTRiver Flood WarningBGMBradford3 days
Sep 7, 4:03 PM EDTRiver Flood WarningBGMWyoming3 days
Sep 7, 4:03 PM EDTRiver Flood WarningBGMLuzerne4 days

Nearby

River Flood Warnings in New York, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.